Florida, 2016Heavy Rain in Florida, August 7 to 8, 2016
August 7 to 8, 2016 · NWS JAX · 2 events in 2 counties and zones
5 inches to produce waves of locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving area of low pressure across the Suwannee River Valley and a few weak surface troughs combined with a very moist airmass with PWATs of 2-2.5 inches to produce waves of locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 8:28 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 6, 8:28 PM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
928 PM EDT SAT AUG 6 2016
.UPDATE...The convection has waned to near nil this evening, with
showers and isolated thunderstorms consolidating over the broad, closed
and stacked low over the Florida Big Bend Region. High resolution models
have additional convection developing overnight near the closed and
stacked low over the Big Bend then advecting eastward after midnight
near the southwest precipice of the JAX CWA. Kept numerous showers
with a slight chance of thunderstorms developing over the Suwannee
Valley and areas along and west of Interstate 75 during the
overnight hours with isolated to scattered showers with isolated
embedded thunderstorms advecting eastward across across NE FL
during the pre-dawn hours. Locally heavy rainfall will remain a
possibility, especially along and west of state route 301 Sunday
as the broad low makes a subtle nudge eastward.
&&
.AVIATION...Scattered SHRA/TSRA will move east from the Florida
Big Bend region toward KGNV during the overnight and pre-dawn
hours. Late evening VFR conditions will prevail at coastal
terminals through 10z. However...cigs over the central peninsula
will begin to deteriorate to MVF by 10z as rain showers with
embedded tstms move eastward between I-75 and highway 301. This
round of convection moving onshore from the Gulf of Mexico will
migrate eastward during the pre-dawn hours into the early daylight
hours toward the NE FL coast where the best areal coverage resides
with deep swly flow in place. As the morning progresses, current
thinking is that precipitation chances will increase with
scattered to numerous showers and thunderstorms moving eastward
toward the coast as another round of convection moves onshore
from the Gulf. For now have TEMPO groups starting at 14z. Timing
will be refined overnight for earlier onset of convection if needed.
During the morning daylight hours, coastal aerodromes can
experience intermittent MFR conditions with lowered cigs with
brief heavy rainfall and embedded thunderstorms.
&&
.MARINE...S to SW flow will generally remain at 10-15 knots with seas 2-5 ft
through tonight, then a further increase to 15-20 knots with seas
3-6 ft Sunday as pressure gradient tightens between High to the
East and Low Pressure/Trof to the West and Small Craft Exercise
Caution /SCEC/ headlines may be required. A further increase to
Small Craft Advisory /SCA/ conditions will be possible Sunday
Night into Early Next week as pressure gradient continues to
increase and south winds to 20-25 knots and seas 5-7 ft will be
possible especially offshore.
Rip Currents: Low risk continues through the weekend as breakers
only in the 1-2 ft range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 91 75 90 / 10 40 40 80
SSI 77 87 78 86 / 10 30 50 70
JAX 75 87 76 86 / 20 50 60 80
SGJ 76 87 75 86 / 20 50 70 80
GNV 73 85 75 84 / 60 80 80 80
OCF 73 83 74 84 / 60 90 80 80
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Cordero/Shuler/Nelson
Hazardous weather outlook, Aug 6, 10:52 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 PM EDT SAT AUG 6 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-080500-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1152 PM EDT SAT AUG 6 2016
...HEAVY RAINFALL POTENTIAL FOR PORTIONS OF NORTHEAST FLORIDA THIS
WEEKEND THROUGH MID WEEK....
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL INCREASES THROUGH SUNRISE ACROSS
PORTIONS OF THE SUWANNEE RIVER VALLEY INCLUDING GILCHRIST...ALACHUA
AND MARION COUNTIES AS AN AREA OF LOW PRESSURE FORMS IN THE EASTERN
GULF OF MEXICO AND DRIFTS INLAND ACROSS NORTH FLORIDA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WAVES OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY ESPECIALLY
ACROSS NORTHEAST FLORIDA SOUTH OF THE INTERSTATE 10 CORRIDOR.
THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS.
ELEVATED SOUTHERLY WINDS OVER THE COASTAL WATERS WILL NEAR
ADVISORY LEVELS SUNDAY NIGHT THROUGH MONDAY NIGHT AS LOW PRESSURE
MEANDERS ACROSS THE NORTHEASTERN GULF COAST STATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Heavy Rain, Suwannee
- When
- August 7, 12:15 AM EST to August 8, 12:15 AM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Reported by
- Law Enforcement
- Coordinates
- 30.290, -82.990
The Sheriff's office in Live Oak measured a storm total amount of 4.6 inches of rainfall. No flooding was reported.
Heavy Rain, Columbia
- When
- August 7, 5:00 PM EST to August 8, 5:00 AM EST
- Where
- Columbia County, 1.51 mi SSE of Winfield
- Reported by
- Trained Spotter
- Coordinates
- 30.250, -82.670
A spotter reported 4.10 inches of rainfall in 12 hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 7 to 8, 20164 deaths · 1 event
- Flash Flood and Lightning Strike in New Mexico, August 7, 20161 death · 2 events
- Tornado and Hail in Wyoming, August 7, 2016EF1 · 2 events
- Lightning Strikes in Washington, August 7, 2016$15,000 · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 7 to 11, 2016$14,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Montana, August 7, 20161.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arkansas, August 7, 201652 kt wind · 6 events
- Damaging Winds in Oklahoma, August 7, 2016$1,000 · 63 kt wind · 6 events
- Flash Flood and Hail in Wyoming, August 7, 20162 in hail · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 7, 20164 events
- Debris Flows and Heavy Rain in Colorado, August 7 to 8, 2016$500 · 4 events
- Hail and Damaging Winds in Montana, August 7, 20161 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657917, 657918.